MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX UNIPERC ADJUSTABLE FLANGE CUFFED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX UNIPERC ADJUSTABLE FLANGE CUFFED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/897/090CZ
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received that a smiths medical portex uniperc adjustable flange cuffed tracheostomy tube cuff leaked near the base of the tracheostomy (trach) tube immediately on use.No clinical consequences to the patient were reported.
 
Event or Problem Description
Additional information was received that a tracheostomy (trach) change out was required.
 
Additional Manufacturer Narrative
One tracheostomy was returned evaluation.Visual inspection of the device found it to be in good physical condition.During the manufacturing process the uniperc devices are 100% inflation tested.The inflation test was used as functional testing on the returned sample.After 12 hours, the cuff was noted to be significantly deflated.The sample was then submerged under water, and cuff was inflated using a syringe.Air was observed to be leaking from the place where inflation line is connected with the inflation lumen.The most probable cause of issue was determined to be that the flange was pulled above the last marking, puncturing the lumen.It was determined that the reported customer complaint has been confirmed.

Brand Name
PORTEX UNIPERC ADJUSTABLE FLANGE CUFFED TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8186332
Report Number3012307300-2018-08913
Device Sequence Number1406829
Product Code BTO
UDI-Device Identifier15019315107214
UDI-Public15019315107214
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/12/2022
Device Model Number100/897/090CZ
Device Catalogue Number100/897/090CZ
Device Lot Number3431839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer12/21/2018
03/11/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/18/2019
03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;